Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 95, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 25, 2003, 2:49 PM EDT for Duval County, Nassau County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 2:49 PM EDT (18:49 UTC)
- Expired
- Apr 25, 2003, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 11 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:45 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 25, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS52 KJAX 251849
SVRJAX
FLC031-089-251930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUVAL COUNTY IN NORTHEAST FLORIDA
NASSAU COUNTY IN NORTHEAST FLORIDA
* UNTIL 330 PM EDT
* AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF BRYCEVILLE TO 14 MILES SOUTHWEST OF
BALDWIN...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
CALLAHAN TO 9 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 35
MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT...
CALLAHAN AND BRYCEVILLE...
NASSAU VILLAGE-RATLIFF...
JACKSONVILLE HEIGHTS...
ORTEGA AND NORMANDY...
YULEE AND SAN MARCO...
TALLYRAND AND DOWNTOWN JACKSONVILLE...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
LAT...LON 3044 8140 3052 8143 3071 8143 3071 8162
3061 8191 3020 8203 3020 8147
$$
ZAPPEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:30 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 25, 2:30 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI APR 25 2003
...SHORT TERM...
STRONG TO SEVERE THUNDERSTORMS ONGOING AT THIS HOUR AS LINE
PROGRESSES THROUGH THE WEST CENTRAL PORTION OF THE CWA. SPLIT JET
STRUCTURE RESPONSIBLE FOR A GOOD PORTION OF THE CONVECTION AS UPPER
DIVERGENCE IS MAXIMIZED OVER NORTH FLORIDA AND SOUTH GEORGIA.
INSTABILITY INCREASING IN THE WARM SECTOR...EVIDENCED BY MARKED
INCREASE IN CONVECTION AHEAD OF THE LINE WHERE A FEW CELLS HAVE
ALREADY GONE SEVERE. LOW LEVEL JET CERTAINLY HAVING AN IMPACT ON
GULF COAST STORMS AS BOW STRUCTURE IS MOVING LARGELY SOUTHEAST.
THIS WOULD FAVOR MESO-ETA SOLUTION OF A SPLIT IN ACTIVITY OVER THE
EASTERN PORTION OF THE CWA. HOWEVER...850 WINDS INCREASING ALONG
WITH INCREASING INSTABILITY ALONG THE COAST SHOULD FAVOR ADDITIONAL
COASTAL DEVELOPMENT THROUGH LATE THIS AFTERNOON.
...TONIGHT...
MODELS ARE IN RELATIVELY GOOD AGREEMENT DESPITE COMPLEX PATTERN FOR
TONIGHT. WILL MAINTAIN HIGH POPS FOR THE EVENING PERIOD OVER THE
FLORIDA PORTION AND WILL BASE GEORGIA FORECAST ON RADAR TRENDS AT
ISSUANCE TIME. A GENERAL DECREASE IN ACTIVITY IS EXPECTED OVERNIGHT
TONIGHT AS MAIN SQUALL LINE SHIFTS EAST OVER THE ATLANTIC. DEEP
LAYER MOISTURE SUBSIDES...ESPECIALLY OVER GEORGIA PORTION...BUT
ENOUGH LOW LEVEL MOISTURE REMAINS TO MAINTAIN SMALL POP MENTION
OVERNIGHT. THIS IS FURTHER SUPPORTED BY ANOTHER IN A SERIES OF
ENERGY SPOKES ROTATING AROUND MAIN UPPER LOW OVER THE TENNESSEE
VALLEY.
...SATURDAY...
MOST OF GEORGIA WILL BE PRECIP FREE FOR SATURDAY AS TROUGH AXIS
SHIFTS EAST OF THE AREA. STILL COULD SEE SOME MAINLY MORNING SHOWERS
AND THUNDERSTORMS OVER THE SOUTHERN CWA AS CAPES ABOVE 1500 ARE
MAINTAINED THROUGH 18Z. PWATS BY THIS TIME WILL HAVE DROPPED TO
AROUND AN INCH AND A QUARTER LIMITING COVERAGE TO LOW END SCATTERED
AT BEST. WITH SOUTHWEST WINDS CONTINUING THROUGH MUCH OF THE DAY...
LOCATIONS FROM JAX SOUTHWARD WILL HAVE THE MERCURY CLIMB INTO THE
LOW TO MID 80S DESPITE CLOUD COVER. WILL HAVE TO WATCH CAREFULLY
AREAS FROM MARION TO PUTNAM TO FLAGLER WHERE WARM TEMPS WILL HAVE A
CHANCE TO INTERACT WITH RESIDUAL LOW LEVEL MOISTURE AND UPPER
ENERGY.
...EXTENDED...
GENERALLY DRY CONDITIONS EXPECTED THROUGH THE FIRST PART OF THE WORK
WEEK. WILL HAVE TO WATCH FOR POTENTIAL COASTAL SHOWERS ACTIVITY TO
THE SOUTH STARTING ON MONDAY BUT WILL LEAVE A DRY FORECAST FOR NOW.
AS HIGH SHIFTS TO THE EAST INTO THE ATLANTIC...WINDS VEER TO THE
SOUTH AS TEMPERATURES WARM INTO THE MID 80S. CLOUD COVER MAY DAMPEN
HIGHS A BIT...BUT SOUTHWEST FLOW BY THURSDAY SHOULD PRODUCE WARM
AND MUGGY CONDITIONS FOR ALL BUT THE IMMEDIATE COAST. WITH THE
INCREASING MOISTURE WILL BE THE CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS WITH THE EASTERN SIDE OF THE PENINSULA FAVORED UNDER
SOUTHWEST FLOW.
...MARINE...
WINDS CONSISTENTLY ABOVE FLAG CRITERIA TONIGHT IN ALL MODELS. WILL
MAINTAIN SCA FOR BOTH LEGS OVERNIGHT TONIGHT. WINDS GRADUALLY
DECREASE THROUGH THE AFTERNOON ON SATURDAY BUT AT LEAST SCEC
CONDITIONS WILL BE FELT THROUGH LATE AFTERNOON. CONDITIONS BECOME
RATHER TRANQUIL FOR SUNDAY BEFORE LOW LEVEL EASTERLY FLOW SETS UP
FOR THE BEGINNING OF THE WORK WEEK.
FCSTID = 23
AMG 64 82 59 82 / 30 20 0 0
SSI 64 82 62 81 / 70 30 30 0
JAX 66 85 61 82 / 70 30 30 0
SGJ 67 85 64 82 / 70 30 30 10
GNV 66 85 61 85 / 70 30 30 10
OCF 66 85 61 85 / 70 30 30 10
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH FOR ALL COUNTIES THROUGH THIS EVENING.
...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM.
GA...SEVERE THUNDERSTORM WATCH FOR CHARLTON...CAMDEN...AND GLYNN
THROUGH 5PM.
...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM.
DEESE/ENYEDIHazardous weather outlook, Apr 25, 2:48 PM EDT, 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 248 PM EDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS AND PORTIONS OF NORTH FLORIDA UNTIL 5 PM... ...SEVERE THUNDERSTORM WATCH FOR NORTHEAST FLORIDA UNTIL 7 PM... ...SEVERE THUNDERSTORM WATCH FOR MOST OF INTERIOR GEORGIA AND THE NORTHERN SUWANNEE VALLEY HAS BEEN CANCELED... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON EVENING. SOME OF THESE STORMS WILL REACH SEVERE LIMITS. THE PRIMARY HAZARDS WILL BE WIND GUSTS TO 60 MPH...HAIL UP TO NICKEL SIZE...AND PERIODS OF TORRENTIAL RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE. ACTIVITY WILL MOVE OFF THE COAST THROUGH THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON MAINLY OVER NORTHEAST FLORIDA AND ALONG THE GEORGIA COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED IN THE WATCH AREA. ELSEWHERE... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ABE/JD/SEC
In the hours before
Special weather statement, Apr 25, 12:44 PM EDT, 2 hours 5 minutes before
GAZ150-152-164-251730- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1244 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT WARE...CHARLTON AND BRADLEY COUNTIES THROUGH 130 PM EDT... AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF WAYCROSS TO 10 MILES SOUTHEAST OF FARGO... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...HOBOKEN...RACE POND...WINOKUR...NAHUNTA...HOMELAND...HICKOX AND FOLKSTON THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Apr 25, 12:50 PM EDT, 1 hour 59 minutes before
GAZ150-152-164-251730- SIGNIFICANT WEATHER ALERT...CORRECTION FOR TYPO NATIONAL WEATHER SERVICE JACKSONVILLE FL 1250 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT WARE...CHARLTON AND BRANTLEY COUNTIES THROUGH 130 PM EDT... AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF WAYCROSS TO 10 MILES SOUTHEAST OF FARGO... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...HOBOKEN...RACE POND...WINOKUR...NAHUNTA...HOMELAND...HICKOX AND FOLKSTON THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Apr 25, 1:36 PM EDT, 1 hour 13 minutes before
FLZ023-GAZ150-164-251815- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BAKER...WARE AND CHARLTON COUNTIES THROUGH 215 PM... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BAKER COUNTY...OR ABOUT 16 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
Special weather statement, Apr 25, 2:00 PM EDT, 49 minutes before
FLZ020>023-251845- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE...EASTERN HAMILTON... COLUMBIA AND BAKER COUNTIES THROUGH 245 PM... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS FROM SUWANNEE SPRINGS TO OLUSTEE...MOVING NORTHEAST AT 30 MPH. THESE CLUSTERS OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...WHITE SPRINGS...WELLBORN...WATERTOWN...SUWANNEE VALLEY...AND LULU THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
Special weather statement, Apr 25, 2:39 PM EDT, 10 minutes before
FLZ040-251915- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORM WILL IMPACT NORTHEAST MARION COUNTY THROUGH 315 PM EDT... AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BURBANK...OR ABOUT 7 MILES NORTHEAST OF OCALA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BURBANK...FORT MCCOY... SALT SPRINGS...ORANGE SPRINGS AND HOG VALLEY THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. ZAPPE
Special weather statement, Apr 25, 2:41 PM EDT, 8 minutes before
FLZ020-021-GAZ132>136-149>152-162-163-252100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT FRI APR 25 2003 ...TORNADO WATCH NO LONGER IN EFFECT FOR APPLING...ATKINSON... BACON...BRANTLEY...CLINCH...COFFEE...ECHOLS...HAMILTON...JEFF DAVIS...PIERCE...SUWANNEE...WARE... AND WAYNE COUNTIES... AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHING FROM NEAR BRUNSWICK GEORGIA TO TRENTON FLORIDA. AREAS NORTHWEST OF THIS LINE WERE EXPERIENCING MAINLY LIGHT TO MODERATE RAIN. ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN THE RAIN AREA...THE RISK OF SEVERE WEATHER HAS GREATLY DIMINISHED. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:27 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 48 min |
| Apr 25, 2:24 PM EDT | Severe Thunderstorm Warning | JAX | Union | 51 min |
| Apr 25, 2:33 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 42 min |
| Apr 25, 3:03 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 42 min |
| Apr 25, 3:13 PM EDT | Tornado Warning | JAX | Alachua | 32 min |
| Apr 25, 3:18 PM EDT | Special Marine Warning | JAX | 87 min | |
| Apr 25, 3:31 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 29 min |
| Apr 25, 3:45 PM EDT | Special Marine Warning | JAX | 90 min | |
| Apr 25, 3:48 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 42 min |
| Apr 25, 3:53 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 22 min |
| Apr 25, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 29 min |
| Apr 25, 4:49 PM EDT | Special Marine Warning | JAX | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.